Alert archive / Florida / Red Flag Warnings in 2011

Red Flag Warning 25, NWS Tallahassee, FL

March 10, 201116 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Mar 10, 2011, 2:07 PM CST for 16 counties in Florida. It took effect at Mar 11, 2011, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 10, 2011, 2:07 PM CST (20:07 UTC)
In effect from
Mar 11, 2011, 11:00 AM CST
Expired
Mar 11, 2011, 6:00 PM CST
In force
7 hr
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL

The radar

The Tallahassee radar (KTLH), 32 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.1 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2011-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 134 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2011-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
134 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
548 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
243 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

747 
WWUS82 KTAE 102007
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
307 PM EST THU MAR 10 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING
FOR THE FLORIDA BIG BEND DUE TO BRIEF DURATIONS OF RELATIVE HUMIDITY
LESS THAN 35 PERCENT AND HIGH DISPERSIONS...

...RED FLAG WARNING IS NOW IN EFFECT FROM 12 PM EST /11 AM CST/ 
UNTIL 7 PM EST /6 PM CST/ FRIDAY DUE TO LONG DURATIONS OF RELATIVE
HUMIDITY LESS THAN 35 PERCENT AND HIGH DISPERSIONS...

.A VERY DRY AIRMASS WILL OVERSPREAD THE REGION IN THE WAKE OF A
COLD FRONT. THIS DRY AIRMASS WILL REMAIN IN PLACE INTO THE
WEEKEND...WHEN IT WILL GRADUALLY MODIFY AS WINDS SHIFT BACK TO
INCLUDE MORE OF A SOUTHERLY COMPONENT BY THE FIRST OF THE WEEK.

FLZ007>015-108-112-114-115-111130-
/O.CAN.KTAE.FW.W.0024.000000T0000Z-110311T0000Z/
/O.UPG.KTAE.FW.A.0021.110311T1700Z-110312T0000Z/
/O.NEW.KTAE.FW.W.0025.110311T1700Z-110312T0000Z/
INLAND WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-JACKSON-INLAND BAY-
CALHOUN-INLAND GULF-INLAND FRANKLIN-SOUTH WALTON-COASTAL BAY-
COASTAL GULF-COASTAL FRANKLIN-
307 PM EST THU MAR 10 2011 /207 PM CST THU MAR 10 2011/

...RED FLAG WARNING IN EFFECT FROM NOON EST /11 AM CST/ TO 7 PM
EST /6 PM CST/ FRIDAY...
...RED FLAG WARNING IS CANCELLED FOR TODAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON EST /11 AM CST/ TO 7 PM
EST /6 PM CST/ FRIDAY. THE RED FLAG WARNING FOR TODAY HAS BEEN
CANCELLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

FLZ016>019-026>029-034-118-127-128-134-111130-
/O.UPG.KTAE.FW.A.0021.110311T1700Z-110312T0000Z/
/O.NEW.KTAE.FW.W.0025.110311T1700Z-110312T0000Z/
/O.CON.KTAE.FW.W.0024.000000T0000Z-110311T0000Z/
GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-INLAND WAKULLA-
INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-
307 PM EST THU MAR 10 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM EST FRIDAY. A RED
FLAG WARNING ALSO REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

38-GODSEY
2 follow-up statements
586 
WWUS82 KTAE 110117
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
817 PM EST THU MAR 10 2011

...A RED FLAG WARNING IS IN EFFECT FROM 12 PM EST /11 AM CST/
UNTIL 7 PM EST /6 PM CST/ FRIDAY DUE TO LONG DURATIONS OF RELATIVE
HUMIDITY LESS THAN 35 PERCENT AND HIGH DISPERSIONS...

.A VERY DRY AIRMASS WILL OVERSPREAD THE REGION IN THE WAKE OF THE
COLD FRONT THAT PUSHED THROUGH THE REGION THURSDAY MORNING. THIS
DRY AIRMASS WILL REMAIN IN PLACE THROUGH THE EARLY PART OF THE
WEEKEND...WHEN IT WILL GRADUALLY MODIFY AS WINDS SHIFT TO INCLUDE
MORE OF A SOUTHERLY COMPONENT BY THE FIRST OF THE WEEK.

FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-110930-
/O.CON.KTAE.FW.W.0025.110311T1700Z-110312T0000Z/
INLAND WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-JACKSON-INLAND BAY-
CALHOUN-INLAND GULF-INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-
MADISON-LIBERTY-INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-
INLAND DIXIE-SOUTH WALTON-COASTAL BAY-COASTAL GULF-
COASTAL FRANKLIN-COASTAL JEFFERSON-COASTAL WAKULLA-COASTAL TAYLOR-
COASTAL DIXIE-
817 PM EST THU MAR 10 2011 /717 PM CST THU MAR 10 2011/

...A RED FLAG WARNING IS IN EFFECT FROM NOON EST /11 AM CST/ TO 7
PM EXT /6 PM CST/ FRIDAY...

A RED FLAG WARNING IS IN EFFECT FROM NOON EST /11 AM CST/ TO 7 PM
EST /6 PM CST/ FRIDAY FOR THE ENTIRE FLORIDA PANHANDLE DUE TO LONG
DURATIONS OF LOW RELATIVE HUMIDITY COUPLED WITH HIGH DISPERSION
VALUES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

M BARRY
274 
WWUS82 KTAE 110802
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
302 AM EST FRI MAR 11 2011

...A RED FLAG WARNING IS IN EFFECT FROM 12 PM EST /11 AM CST/
UNTIL 7 PM EST /6 PM CST/ TODAY DUE TO RELATIVE HUMIDITY LESS THAN
35 PERCENT COMBINED WITH HIGH DISPERSIONS FOR THE EASTERN
PANHANDLE AND BIG BEND OF FLORIDA...

.A RELATIVELY DRY AIRMASS WILL CONTINUE ACROSS THE REGION TODAY IN
THE WAKE OF A COLD FRONT. THIS DRY AIRMASS COUPLED WITH HIGH
DISPERSION VALUES WILL LIKELY CREATE A PERIOD OF RED FLAG
CONDITIONS TODAY ACROSS NORTH FLORIDA. RELATIVE HUMIDITY LEVELS
WILL ALSO BE LOW ACROSS SOUTHWEST GEORGIA AND SOUTHEAST
ALABAMA...BUT JUST ABOVE THEIR CRITICAL LEVELS. LONG DURATIONS OF
LOW RELATIVE HUMIDITY VALUES ARE EXPECTED TO PERSIST INTO SATURDAY
ACROSS PORTIONS OF NORTH FLORIDA...BUT ANY FIRE WEATHER IMPACTS
WILL ULTIMATELY DEPEND ON THE RESULTANT ERC VALUES SINCE 20 FOOT
WINDS AND DISPERSIONS ARE FORECAST TO BE BELOW CRITICAL
THRESHOLDS.

FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-120000-
/O.CON.KTAE.FW.W.0025.110311T1700Z-110312T0000Z/
INLAND WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-JACKSON-INLAND BAY-
CALHOUN-INLAND GULF-INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-
MADISON-LIBERTY-INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-
INLAND DIXIE-SOUTH WALTON-COASTAL BAY-COASTAL GULF-
COASTAL FRANKLIN-COASTAL JEFFERSON-COASTAL WAKULLA-COASTAL TAYLOR-
COASTAL DIXIE-
302 AM EST FRI MAR 11 2011 /202 AM CST FRI MAR 11 2011/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON EST /11 AM CST/
TODAY TO 7 PM EST /6 PM CST/ THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON EST /11 AM CST/
TODAY TO 7 PM EST /6 PM CST/ THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

DVD

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Mar 10, 8:00 AM CST, 6 hours 7 minutes earlier.

Area forecast discussion, Mar 10, 8:00 AM CST, 6 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
900 AM EST THU MAR 10 2011

.DISCUSSION...THE SFC COLD FRONT CONTINUES TO MARCH STEADILY
EASTWARD THROUGH THE EASTERN 1/3 OF THE CWA THIS MID MORNING...WITH
ONE FINAL BAND OF SHOWERS RIGHT ON ITS LEADING EDGE. RAPID CLEARING
ON GUSTY W-NW WINDS IS FOLLOWING IN ITS WAKE...AND THE CURRENT FCST
IS WELL ON TRACK WITH THIS SOLUTION...SO NO MAJOR UPDATES ARE
ANTICIPATED THIS MORNING. OVER THE COASTAL WATERS...THE STRONG SCA
CONDITIONS ARE SWEEPING FROM WEST TO EAST ACROSS THE MARINE
AREA...BUT HAVE NOT QUITE REACHED ALL AREAS TO THE EAST OF THE
APALACHICOLA RIVER AS OF 830 AM EST.

&&

.AVIATION...ASIDE FROM IFR-MVFR CONDITIONS AFFECTING VLD JUST AHEAD
OF THE FRONT...VFR CONDITIONS ARE RETURNING TO ALL TERMINALS THIS
MORNING. THE COLD FRONT SHOULD PASS THROUGH VLD BY 15Z WITH
IMPROVING CONDITIONS THERE BY 17Z. WILL SEE BREEZY NW WINDS
TODAY...DECREASING AFTER SUNSET WITH VFR CONDITIONS PREVAILING
THROUGH THE NIGHT.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

AL...NONE.

GA...NONE.

FL...RED FLAG WARNING FROM 3 PM EST /2 PM CST/ TO 7 PM EST /6 PM
     CST/TODAY ALL ZONES.

     FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
     ALL ZONES.

GM...SMALL CRAFT ADVISORY UNTIL 7 AM EST FRIDAY ALL ZONES.

&&

GOULD/GODSEY
Hazardous weather outlook, Mar 10, 2:56 AM CST, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
356 AM EST THU MAR 10 2011

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-110900-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
356 AM EST THU MAR 10 2011 /256 AM CST THU MAR 10 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

ANY REMAINING SHOWERS OR THUNDERSTORMS WILL END FROM WEST TO EAST
THIS MORNING AS A COLD FRONT MOVES THROUGH THE AREA. IN ITS
WAKE...STRONG AND GUSTY WINDS WILL CAUSE HAZARDOUS BOATING
CONDITIONS...AND COOLER AND DRIER AIR WILL ENHANCE THE SPREAD OF
WILDFIRES. A SMALL CRAFT ADVISORY REMAINS IN EFFECT. THESE STRONG
AND GUSTY WINDS WILL ALSO CAUSE A HIGH RISK OF RIP CURRENTS...AT
LEAST THROUGH THIS MORNING...FOR PORTIONS OF THE AREA BEACHES.

CLOUDS SHOULD THIN OUT BY AFTERNOON. EXPECT HIGH TEMPERATURES
IN THE LOW TO MID 60S. UNDER CLEARING SKIES...TEMPERATURES TONIGHT
WILL DIP INTO THE 30S

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
DRIER WEATHER WITH SLOWLY WARMING TEMPERATURES ARE FORECAST
THROUGH THE WEEKEND. TEMPERATURES WILL AGAIN DIP INTO THE 30S
FRIDAY NIGHT. THE NEXT CHANCE OF RAIN WILL BE TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

BLOCK

Nearby

Red Flag Warnings in Florida, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.